I hate switching medications

Discussion in 'Fibromyalgia Main Forum' started by cczub, Dec 11, 2005.

  1. cczub

    cczub New Member

    I've been off lexapro for 1 week now and have had the shakes for 3 days now.. I hate it. The 1mg of Lunesta they started me on does nothing and the prednisone is making my stomach worse than it was already...

    Did try 2mg of lunesta with better results and got 5 hours of sleep... I'm now skipping them and taking 2mg on the really bad days when I really need that rest to recoup after a hard day at work..

    I missed one day of prednisone and I noticed a big difference in my stomach but also in my muscle/joints.

    Gonna talk to the doctor next month to see if I can take something else. The prednisone works but the affect on my stomach is too much to handle.
  2. patches25

    patches25 New Member

    You should tell the doctor what is going on rather than waiting a month. An ulcer wouldn't be fun to have from some medication you are taking. Please talk to the doctor and do get feeling better. E.
  3. laura81655

    laura81655 New Member

    Cortisol,(hydrocortisone) to replace the prednisone? It is not so hard on your tummy and the other side effets from Pred. are not good. Prednisone is the synthetic form of Cortisol. The Compounding Pharmacy is where I get it.
    Hope this helps...

    Laura
  4. Pianowoman

    Pianowoman New Member

    They often prescribe something for the stomach if there are a lot of problems with the prednisone. I agree, you might want to call your Doctor sooner and get something, especially for over the holidays.

    Kathy.
  5. chickadee

    chickadee New Member

    Take the prednisone with food.

    I have to take prednisone (for ITP) every once in awhile and find that it does not make be sick to my stomach if I take it with peanut butter and crackers. Taken with a sweet roll or juice, it makes me sick. Taken alone, it makes me sick.

    I am not sure, but I think there is something about taking it with a protein source.

    Good Luck.
    Chickadee
  6. MamaR

    MamaR New Member

    I have been where you are now...and it is an awful place to be, especially when you have to work!

    I would call the doc! I have been through this for so many years... and I use to sit back and suffer for lack of right meds. At present time I am not on many...but the few that I am taking helps... somewhat. I am allergic to EVERYTHING!!

    Probably the doc is sitting back relaxing, not aware of where you are at. If this doc doesn't help you keep searching. There are good ones out there that care about you...believe it or not!!

    But, some good advice(of course, you might already be doing this) don't let the docs intimidate you. You are the one in pain and suffering with this disease... and you are PAYING him for his time!!!

    Also, read, read, & read... learn all that you can about meds and the side effects....and this illness.

    I copy all info that will be helpful and show it to my doc. That way... they know that you are in charge of this and you are searching for NEEDED relief!

    I also learned to ask for copies of ALL of my records when I move from doc to doc. I have all my test results...blood work results also. That way I can look back and see what was going on back then.

    I don't have to do that much anymore...finally found a good one! But, I ALWAYS get my test results. We deserve them...as much as we pay!!

    I have spent so many $$$$ plus left docs office and felt so helpless. Of course, it takes time to learn if a med is not working.

    I have tried everything for sleep and nothing worked for long...except clonazapam/ klonopin. It is dependable and I don't feel groggy or goofy from it. The others either had reverse effect...kept me awake...or I felt like I was a alien looking at life go on around me!!! NO I"M NOT CRAZY!

    I hope that you get some relief soon!

    By the way....WELCOME! I am not on as much as some of the guys here so I miss alot!

    God Bless....MamaR
  7. cczub

    cczub New Member

    I'm also on nexium for acid reflux. It has always helped but for the past few months I've been to both extremes with my stomach if you know what I mean.... I spoke with the doctor and he said I can use mylanta or pepto to help with the upset stomach. I'm having to use imoduim 3-4 days a week now too.....

    I have been taking it with a meal each time and have also tried an extra glass of milk to coat the stomach.... The doc says to give it a week of so for my body to adjust to it.....

    Thanks!


    Chris
  8. MamaR

    MamaR New Member

    I read your profile...and love your pic...handsome young man! You are same age as my youngest son.

    I hate that you are going through this at such a young age. I sure wish that you didn't have to take the prednisone. Do you have arthritis? I hope that you get it worked out with the stomache problems soon!

    BIG HUG....MamaR
  9. cczub

    cczub New Member

    Thanks for the compliment! I have alot more grey hair now and that pic was is only a year old... It's amazing the toll this takes on your body...

    I've been told I don't have arthritis and have been checked for it. The predisone is supposed to be for the aches/pain... Doesn't do much as I've been on it for 1+ weeks now with very little change.
  10. MamaR

    MamaR New Member

    Chris,

    What type of arthritis do you have? I have osteo...and I stay in so much pain...but my docs haven't put me on anything except flextra and toradol. Is prednisone a steroid? I guess that you can tell how much I know about meds!

    Anyway, I was recently DX with COPD (and I never smoked... still in shock over this one). I was told by doc that it was from second hand smoke exposure as a child. The Advair that I use has steroid in it.

    I'm rambling again....the point I am trying to make is I have heard bad stuff about steroids...so I was wondering!

    MamaR

  11. cczub

    cczub New Member

    I don't have arthritis, so I'm told... As for the predisone yes it's a steriod. I've been on it before for pericarditis(inflamtion of the outer liniing of the heart). Last time I took it I was on it for months and it never bothered my stomach. Back then I was working in puerto rico and going out to bars and everything with no problems. No I very rarely drink but with everything else going on it's another problem I now have to deal with.

    Steriods do cause alot of problems and lower the immune system and makes it easier to catch a cold and masks alot of other symptoms as well.

    With everything I've been through in my life I should have been a doctor(even the doctors tell me that)...It truely does stink :(
  12. MamaR

    MamaR New Member

    I'm so sorry for what you are going through.

    I hope that you can find some peaceful sleep! If anyone knows about that it is me! I have suffered so much through the years...and until I finally found that klonopin works...I try to stay on it. I only take it at bedtime(.5-1MG)..unless I get the tremors.
    It is only thing that I have found that doesn't change the way I feel...you know bad side effects?

    I hope it gets better soon!

    God bless you son....MamaR